Nutrition

Nutrition and depletion of nutrients due to diet/drugs

Antibiotics destroy the natural intestinal micro-flora (bacteria) that assist in digestive and absorptive processes. These natural micro-floras are even involved in creating certain nutrients, such as vitamin B12 and K. Antibiotics can cause a mal-absorption of fat, protein, sodium, magnesium, potassium, and calcium. Antibiotics also change or kill off the natural micro-flora in your gastro-intestinal system that are responsible for aiding in normal digestion and in creating nutrients. You should eat yogurt and take a pro-biotic when you take antibiotics. Continue to take the probiotic afterwards too.

Vitamin K deficiency can also occur due to taking antibiotics which can cause mal-absorption syndrome. You may experience weight loss, abdominal bloating, flatulence, diarrhea, bulky stool, fatigue, weakness, swelling or fluid retention, and muscle wasting. 


Antibiotics can cause you to not digest properly and you will have an upset stomach, gas and bloating. People often take antacids to aid with this. A high intake of calcium-containing antacids will interfere with the absorption of the other minerals – iron, magnesium, and zinc. You could feel tired, suffer more colds/viruses/flus, have muscle cramps, and even experience irregular heartbeats.

High Blood Pressure Medications

info-on-high-blood-pressure.com

These medications help flush magnesium, potassium, calcium, zinc, and coenzyme Q10. The drugs can cause sexual dysfunction, glucose intolerance, gout, and low sodium level (hyponatremia).

The list of supplements that can help lower blood pressure is lengthy, and includes coenzyme Q10, essential fatty acids, fiber, garlic, lipoic acid, hawthorn, magnesium, N-acetylcysteine, taurine, vitamins B6 and C.

Birth Control Pills

pinkconcussions.com

Birth control pills can interfere with absorption or utilization of nutrients. Oral contraceptives, for example, can deplete your body of B6, B12, vitamin C, folic acid, magnesium, and zinc. Because contraceptives are often taken over extended periods of time, even subtle effects could add up to nutrient deficiencies. 


If you’re taking birth control pills, a daily multi-vitamin is a good idea. Be sure to support your body nutritionally with these nutrient-packed foods: lentils, cashews and spinach!

Pain Killers/Anti-inflammatories

nhs.uk

These drugs can create a Gastro-Intestinal irritation causing blood loss and an iron-deficiency anemia. They can also hinder absorption of folic acid (B-vitamin), 5-HTP (used for sleeping), and vitamin C, reduce calcium absorption and impair vitamin D metabolism. These effects can further contribute to the loss of bone and the development of osteoporosis associated with their long-term use. 
Check out this site for more information: 

www.naturalnews.com/DrugWatch_Home.Anti-depressants
A deficiency of the antioxidant coenzyme Q10 can be associated with anti-depressant use. Symptoms of deficiency include muscle weakness and pain, gingivitis, and weakened immune function.

As well, a vitamin B2 deficiency can occur. Symptoms may include cracks at the corners of the mouth, inflammation of the skin, growth retardation, and impaired wound healing.
Please see the binder out front for food choices to aid in replenishing these nutrients!

Find out more about our treatments! Request More Information